I recently took an overdose of tylenol 50 pills at 500 mg. I was taken to hospital within 2 hours of taking the medication with vomitting. I was given the antidote of mycomyst of 17 doses of which all were taken. It has been a week since I was released from the hospital and at that time my liver enzymes were normal. My primary care doctor is ordering more blood work to check the liver enzymes to see how they are doing. My question is how soon do I need to start seeing a GI specialist to follow me after this incident? I'vebeen having fevers ranging from 99.9 up to 101 for the last three days. As long as I take ibuprophen to check the fever it does break, but the next evening it is back again. I'm also having right upper quadrant pain radiating around my back. I know from working in a doctors office what tylenol can do to your liver but I'm just not sure how soon I do need to see a gastroenterologist or a hepatotologist. Just looking for some advice.
Did you find this post helpful?
First Helper Annebelle2533
|

User Profile
replied February 23rd, 2011
Hello and thank you for posting your medical question on E health Forum.

From the history provided, it seems that you still have some residual effects due to the overdosage of tylenol.

The high fever could be a sign of persistent inflammation in the body related to the healing process.

You might consider to closely work with your primary care physician who can monitor your status with liver function tests.

In case your symptoms worsen, and your Liver enzymes are extremely high you might consider to consult with a hepatologist or gastroenterologist.

I hope this helps


|
Did you find this post helpful?
Must Read
Hepatitis can lead to serious liver damage. We cover basics about liver anatomy and define hepatitis here. Plus info on the different types of hepatitis....
What are the major causes of Hepatitis A, Hepatitis B and Hepatitis C? Start here to learn what puts you at risk so that you can avoid the serious liver disease...
A list of the symptoms of each type of Hepatitis here. Plus, when you should seek medical attention for Hep signs and symptoms....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Liver Disorders, Hepatitis A,B,C , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.